About a year ago, I started to notice that occasionally (every few weeks) I'll have a couple of days where my stool is odd. It has what looks like veins of a whitish substance in it, which could be fat or mucus. Sometimes it looks a bit like shredded tissue.
Last autumn, I reported this to my GP. She thought it could be excess fat in the stool and ordered a test to check for stool fat. I had to collect stool samples over a period of three days, and then delivered them to the hospital lab. A few days later, I got a call to say that the lab is no longer performing this test in the absence of a GI consult (so I collected that horrible sample for nothing!).
In lieu of this test, my GP's office advised me to have several blood tests done, at that stage (I'm afraid I don't remember what they were testing for, exactly). I did the tests, but never heard from the GP's office again - meaning that they didn't find anything unusual in the blood tests.
I guess this means that my GP thinks the issue is not of concern. But I still pass these strange stools from time to time. Do you think I should I go back to my GP and press her to continue investigations, and/or refer me to a gastroenterologist? I'd appreciate any advice.
Are you lactose intolerant by any chance? It could be that or a simple food allergy. A trip to the doc to rule these things out might be a good idea, but while waiting, see what happens when you eat certain foods and log it. Before long you may see a pattern develop.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.